Alert archive / Florida / Wind Advisories in 2015
Wind Advisory 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Oct 26, 2015, 2:57 AM CDT for 4 counties in Florida. It took effect at Oct 26, 2015, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2015, 2:57 AM CDT (07:57 UTC)
- In effect from
- Oct 26, 2015, 10:00 AM CDT
- Expired
- Oct 26, 2015, 2:41 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WWUS72 KTAE 260757 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 357 AM EDT MON OCT 26 2015 ...STRONG WIND GUSTS ARE EXPECTED ALONG THE COAST THROUGH TONIGHT... .AS A STRONG AREA OF LOW PRESSURE MOVES EASTWARD...STRONG WIND GUSTS UP TO 40 MPH ARE EXPECTED THROUGH TONIGHT ALONG THE COAST FROM WALTON COUNTY EASTWARD TO FRANKLIN COUNTY. WHEN COMBINED WITH THE HEAVY RAINFALL THAT IS EXPECTED...SOME IMPACTS TO WEAKER TREES ARE POSSIBLE WITH A FEW TREES POSSIBLY BLOWING DOWN. FLZ108-112-114-115-262130- /O.NEW.KTAE.WI.Y.0001.151026T1500Z-151027T0900Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- 357 AM EDT MON OCT 26 2015 /257 AM CDT MON OCT 26 2015/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 5 AM EDT /4 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 5 AM EDT /4 AM CDT/ TUESDAY. * WINDS...SOUTHEAST WINDS AROUND 25 MPH WITH PEAK GUSTS NEAR 40 MPH THIS AFTERNOON AND TONIGHT. * IMPACTS...WHEN COMBINED WITH THE HEAVY RAINFALL THAT IS EXPECTED...SOME IMPACTS TO WEAKER TREES ARE POSSIBLE WITH A FEW TREES POSSIBLY BLOWING DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DVD
1 follow-up statement
262 WWUS72 KTAE 261941 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 PM EDT MON OCT 26 2015 ...WIND ADVISORY IS CANCELLED... FLZ108-112-114-115-262045- /O.CAN.KTAE.WI.Y.0001.000000T0000Z-151027T0900Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- 341 PM EDT MON OCT 26 2015 /241 PM CDT MON OCT 26 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE WIND ADVISORY. WHILE WIND GUSTS TO 30 MPH WILL CONTINUE OVERNIGHT...WE NO LONGER EXPECT THESE WINDS TO HAVE A SIGNIFICANT IMPACT. $$ FOURNIER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Oct 25, 9:03 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Oct 25, 9:03 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1003 PM EDT SUN OCT 25 2015
.Near Term [Through Tonight]...
00 UTC surface analysis shows a 1000mb low centered just southeast
of Lake Charles, LA. The surface warm front associated with the
cyclone was lifting ashore across the Central Gulf Coast states.
Sustained winds of 25 to 30 kt are common around the circulation
of the low pressure area with frequent gusts being reported above
35 kt across Louisiana this evening. As the gradient tightens
across our region as the low approaches, expect our winds to veer
to more of a southerly component and increase overnight.
Very little change to the current forecast is needed overnight, as
model guidance continues to be in good agreement in the surface
low moving eastward along the Gulf Coast overnight, with rain
across our region likely holding off until after sunrise, except
across the far western areas. Thus, during the near term period
overnight, primary impacts will be over the marine area where
winds will continue to slowly increase into the advisory category
with gale conditions arriving by sunrise west of Panama City.
&&
.Aviation...
[Through 00Z Tuesday]...VFR conditions will prevail through the
first half of the TAF cycle before MVFR cigs will become more
widespread on Monday. Expect rain to approach the ECP terminal
late morning and continue throughout much of the day, occasionally
with IFR conditions.
&&
.Coastal Flooding...
We're continuing to monitor water levels along the NE Gulf this
evening, with observed water levels along the coast from Panama
City eastward through Apalachee Bay already running 0.5-0.75 feet
above predicted levels. Expect the overall surge component to
increase slowly over the next 12 hours, and then more rapidly
increase toward a peak on Tuesday morning. For now, it appears
the maximum surge will coincide with a low tide in Apalachee Bay.
Even so, it will take some time for the surge component to
decrease, especially in Apalachee Bay, which could result in the
possibility for minor flooding along our portion of the Gulf coast
on Tuesday. As a result, a coastal flood advisory may be issued on
later shifts. For more information on specific water level heights
and impacts in your area, visit the TAE coastal flood monitor page
at: http://www.srh.noaa.gov/tae/?n=coastalfloodmonitor
&&
.Prev Discussion [426 PM EDT]...
.Short Term [Monday Through Tuesday Night]...
The low pressure system that will impact the short term forecast
will be situated along the Louisiana coast Monday morning and at
that point, the bulk of the precipitation will be west of the CWA.
The event will quickly ramp up though as the upper low lifts into
Mississippi. This will push the better moisture across the CWA (PW
values around 2 inches), increasing the rain chances for Monday
afternoon and in particular the flood threat across the western
portion of the CWA. While the upper low lifts into AL/GA the sfc
low is much slower in doing so and will see the better moisture
slowly push across the CWA through the short term.
The instability with this system is not impressive with MUCAPE
values around 300 J/kg or less. Given this have limited the
mention of thunder to isolated through the short term. The better
low level shear values (40kts) are displaced northward from the
higher MUCAPE values. LL helicity values max out around 400 along
the western coast Monday afternoon. While the better CAPE and
shear do not align completely in this situation and CAPE is on the
lower side, there is still the potential for an isolated wind or
short lived tornado event, mainly along the western coast.
.Long Term [Wednesday Through Sunday]...
Showers and thunderstorms will linger until the front
clears through on Wednesday. The highest chance for rain will be in
the eastern half of the area before returning to a drier pattern on
Thursday. Highs will be in the upper 70s with lows in the upper 50s.
.Marine...
Strong winds and rough seas are expected across much of the
marine area through the first half of the week as a low pressure
system lifts from the northwestern Gulf northeastward. This will
result in a period of gale conditions across the western portions
of the marine area, generally west of Apalachicola for the Monday
and Monday night timeframe. Given this, have gone ahead and
upgraded the Watch to a Gale Warning. Outside of this area and
time period, Small Craft Advisory conditions are expected for the
area into Tuesday, except for the far east. As the low pressure
system moves further east, strong winds over the marine area will
begin to subside with headline conditions gradually coming to an
end by Wednesday.
With surf heights reaching six feet tomorrow along the Walton
county coast, have issued a High Surf Advisory for Monday. If the
winds increase at all further east, this may need to be extended
eastward. In addition, extended the Rip Current Statement for
Walton County through Monday. Similarly, this may need to be
extended eastward.
.Fire Weather...
Red flag conditions are not expected in the next several days.
Wetting rains appear likely over the entire area from late Monday
into Tuesday.
.Hydrology...
Forecast storm total rainfall amounts are similar to the previous
forecast, however higher compared to yesterday at this time. With
storm total rainfall amounts of 3 to 5 inches expected across
western Florida into southern AL, have gone ahead and issued a
Flash Flood Watch for that area. Isolated higher amounts of 6 to 9
inches are possible. The greatest risk for flooding will be
generally in the Walton, Bay, Washington and Holmes Counties,
including urban areas along the coast from Panama City to Destin.
Further east and north of the watch area 1 to 3 inches of rain is
possible with isolated higher amounts up to 4 inches. Most of this
rain should is expected to fall between Monday afternoon and
Tuesday morning.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 70 79 70 76 65 / 20 50 60 60 40
Panama City 72 77 69 77 68 / 60 90 90 50 40
Dothan 68 73 65 74 63 / 60 80 60 60 40
Albany 69 76 66 73 65 / 20 60 60 60 50
Valdosta 68 81 68 77 66 / 10 40 50 50 50
Cross City 67 82 70 81 70 / 10 30 40 50 40
Apalachicola 70 78 71 77 67 / 40 70 80 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch from 8 AM EDT /7 AM CDT/ Monday through
Tuesday afternoon FOR Calhoun-Central Walton-Coastal Bay-
Coastal Gulf-Holmes-Inland Bay-Inland Gulf-Jackson-North
Walton-South Walton-Washington.
High Rip Current Risk through Tuesday morning FOR South Walton.
High Surf Advisory from 7 AM Monday to 7 AM CDT Tuesday FOR
South Walton.
GA...NONE.
AL...Flash Flood Watch from 7 AM CDT Monday through Tuesday afternoon
FOR Geneva.
GM...Small Craft Advisory until 8 AM EDT Monday FOR Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
Small Craft Advisory from 8 AM to 8 PM EDT Tuesday FOR Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
Gale Warning from 8 AM Monday to 8 AM EDT Tuesday FOR Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT Tuesday FOR Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM.
&&
NEAR TERM...GODSEY
SHORT TERM...FIEUX
LONG TERM...WESTON
AVIATION...GODSEY
MARINE...GODSEY/FIEUX
FIRE WEATHER...GODSEY
HYDROLOGY...FIEUXThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:40 AM CDT | Small Craft Advisory | TAE | 40 hr | |
| Oct 26, 2:44 AM CDT | Special Marine Warning | TAE | 61 min | |
| Oct 26, 3:18 AM CDT | Coastal Flood Advisory | TAE | Bay, Franklin, Gulf, Jefferson, Wakulla, Walton | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.